MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 637HF0204
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00024 (b)(4).Expiration date unavailable; lot unknown.Manufacturing date unavailable; lot unknown.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by the health care professional that during coil embolization at the anterior communicating artery resistance was experienced when using an orbit helical 2 x 4 coil and the coil was found to be stretched.The coil could not be inserted into the hub of the microcatheter; the coil was withdrawn from the microcatheter and was found to be stretched.The complaint coil was removed from the microcatheter still attached to the delivery system, the reported event did not require removal of the catheter.A new coil was used to complete the procedure.Prior to the complaint coil other coils were successfully used with the same microcatheter.An adequate continuous flush was maintained through the catheter.There were no intra or post procedural complications or surgical delays related to device or reported event.There were no damages noted on the complaint coil prior to use.There was no report on the patient injury.It was initially reported that the complaint coil is available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00024.A non-sterile orbit helical fill 2x4 was received inside of a plastic bag.The introducer was found zipped and no damages were noted on it.The support coil, the gripper and the embolic coil were found inside of the introducer.The gripper and the embolic coil were inspected under microscope; no damages were noted on the gripper while the embolic coil was found stretched.The od from of the delivery tube was measured and was found to be within specification.Actual hypotube od 0.0129¿ specification: 0.0130" (+0.0000/-0.0005) actual body fusion od 0.0153¿ specification: max od 0.0156".The support coil od 0.0140¿, specification: max od 0.0156".The distal fusion od.0146¿¿, specification: max od 0.0156".A lab sample micro-catheter was flushed using a lab sample syringe (nipro) and after that the received device was introduced into the lab sample micro-catheter and it advanced smoothly until the microcatheter's distal tip, slight friction was felt when the stretched section noted on the embolic coil was passing through the lab sample micro catheter.The dhr investigation cannot be performed as the lot number was not provided.The failure reported by the customer as ¿dcs ¿ resistance/friction¿ was confirmed during the functional test, the failure experienced appears to be due to the stretched condition noted on the embolic coil.The failure reported as ¿coil ¿ unraveled stretched¿ was confirmed during the microscopic analysis.The stretched condition noted on the embolic coil was apparently caused by excessive force applied on the device but it could not be conclusively determined.The analysis does not suggest that the failure reported could be related to the manufacturing process; procedural factors appear to have contributed to have these damages.No corrective action will be taken at this time.

Brand Name
TRUFILL DCS ORBIT MINI COMPLEX FILL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6376157
Report Number3008264254-2017-00024
Device Sequence Number10994330
Product Code HCG
UDI-Device Identifier10886704029663
UDI-Public(01)10886704029663
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number637HF0204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date04/06/2017
Patient Sequence Number1